Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 16, 2011, 4:13 PM CDT for Benton County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 16, 2011, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Benton County, AR
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
005
WWUS84 KTSA 162113
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 16 2011
ARZ001-162145-
BENTON AR-
413 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN BENTON
AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SULPHUR
SPRINGS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SULPHUR SPRINGS AND GRAVETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3636 9438 3644 9453 3651 9450 3650 9431
TIME...MOT...LOC 2113Z 291DEG 10KT 3648 9445
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:12 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 16, 3:12 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 312 PM CDT THU JUN 16 2011 .DISCUSSION... CONVECTIVE COMPLEX CONTINUES TO MOVE ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON WITH AN OVERALL WEAKENING TREND NOTED OVER PAST HOUR OR SO. THIS WILL HELP TO REINFORCE SFC BOUNDARY EXTENDING FROM WEST CENTRAL KANSAS THROUGH EASTERN OKLAHOMA AND THE ARKANSAS RIVER VALLEY. STORMS HAVE BEGUN TO DEVELOP OVER THE HIGH PLAINS AGAIN THIS AFTERNOON AND SOME ADDITIONAL DEVELOPMENT MAY OCCUR ALIGN ABOVE MENTIONED BOUNDARY THROUGH THE NIGHT. MID LEVEL TEMPS WILL CONTINUE TO WARM AND BOUNDARY MAY DRIFT A LITTLE NORTH DURING THE NIGHT. HOWEVER ITS PRESENCE DOES WARRANT AT LEAST SMALL CHANCES OF ADDITIONAL STORMS THROUGH TONIGHT ACROSS NORTHERN AREAS. PRE FIRST PERIOD WILL BE ADDED TO ZFP TO ACCOUNT FOR HIGH POPS THROUGH THE LATE AFTERNOON...BUT MAJORITY OF CURRENT ACTIVITY SHOULD BE OUT OF THE AREA BY 00Z. SFC BOUNDARY WILL ULTIMATELY MOVE NORTH OF THE AREA FRIDAY... THOUGH NOT BY MUCH AND THUS THERE REMAINS A NON-ZERO CHANCE OF THUNDERSTORMS EACH OF THE NEXT FEW DAYS ACROSS NORTHEASTERN AREAS. DOES APPEAR THAT A MORE EXTENSIVE CAP WILL SPREAD OVER THE REGION AS UPPER RIDGE BUILDS SO THE CONFIDENCE LEVEL IS LOW IN ANY ACTIVITY THIS FAR SOUTH...THUS WILL KEEP FORECAST DRY FRIDAY THROUGH SUNDAY WITH HOTTER TEMPS DURING THAT TIME. SOME TRIPLE DIGIT HIGHS POSSIBLE OVER WESTERN SECTIONS WITH HEAT ADVISORY LEVELS MET LOCALLY. STRONGER UPPER LEVEL LOW WILL MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS NEXT WEEK AND PUSH FRONT BACK TOWARD THE AREA BY TUESDAY. THIS BOUNDARY WILL LIKELY BE PRESENT MUCH OF NEXT WEEK SOMEWHERE IN THE VICINITY WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TUE/WED. INCREASED CLOUDS AND PRECIP WILL ALSO BRING TEMPS BACK MORE TO NORMAL LEVELS FOR FOR JUNE...MAYBE EVEN BELOW NORMAL FOR A CHANGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 98 77 98 / 20 10 10 10 FSM 72 97 74 98 / 20 10 10 10 MLC 76 97 78 99 / 10 10 10 10 BVO 74 99 72 99 / 30 10 10 10 FYV 69 93 72 94 / 20 10 10 10 BYV 69 93 72 94 / 20 10 10 10 MKO 72 96 74 98 / 20 10 10 10 MIO 73 94 74 95 / 30 10 10 10 F10 74 97 75 99 / 10 10 10 10 HHW 75 98 76 98 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
Hazardous weather outlook, Jun 16, 12:56 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1256 PM CDT THU JUN 16 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU JUN 16 2011 ...SEVERE WEATHER POTENTIAL INCREASES THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL SPREAD SOUTHEASTWARD THROUGH NORTHEAST OKLAHOMA THIS AFTERNOON...AND EVENTUALLY TRACK INTO NORTHWEST ARKANSAS LATE THIS AFTERNOON. DAMAGING WINDS WILL BE THE PRIMARY RISK...WITH LOCALIZED RISK OF LARGE HAIL. THIS DEVELOPING THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST OF THE AREA BY MID EVENING...WITH A DECREASING RISK OF SEVERE WEATHER. LOCALLY HEAVY RAINS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...WHICH RAISES THE RISK OF LOCALIZED FLASH FLOODING ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL THIS MORNING. STRONG GUSTY WINDS ACROSS FAR NORTHWEST ARKANSAS WILL SUBSIDE THIS AFTERNOON...WITH ANY ADDITIONAL STRONG WINDS BEING THE RESULT OF THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE IF THE SEVERE WEATHER THREAT BECOMES WIDESPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... GUSTY SOUTHERLY WINDS WILL DEVELOP FRIDAY INTO SATURDAY WITH TEMPERATURES WARMING WELL ABOVE NORMAL. THIS WILL PRODUCE HIGH HEAT INDEX VALUES AND CAUTION SHOULD BE EXERCISED IF OUTDOOR ACTIVITIES ARE EXPECTED. THE DANGEROUS HEAT WILL CONTINUE INTO NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE FOR THE FIRST PART OF NEXT WEEK AS THE NEXT FRONTAL BOUNDARY APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 16, 3:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU JUN 16 2011
OKZ057-062-063-162030-
CRAIG OK-DELAWARE OK-MAYES OK-
304 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...WESTERN DELAWARE AND NORTHEASTERN MAYES
AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
PENSACOLA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...CLEORA...KETCHUM...
SPAVINAW...STRANG...PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE
PARK...CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9497 3637 9491 3636 9512 3650 9519
TIME...MOT...LOC 2004Z 248DEG 10KT 3646 9509Local storm report, Jun 16, 3:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 W OWASSO 36.27N 95.91W
06/16/2011 E0.75 INCH TULSA OK PUBLIC
&&
KAHSpecial weather statement, Jun 16, 3:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT THU JUN 16 2011
OKZ055-056-162115-
NOWATA OK-WASHINGTON OK-
352 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA AND WASHINGTON
AT 352 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WANN...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3691 9553 3666 9553 3678 9596 3693 9590
TIME...MOT...LOC 2052Z 284DEG 28KT 3684 9582Special weather statement, Jun 16, 3:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT THU JUN 16 2011
OKZ054-055-162130-
OSAGE OK-WASHINGTON OK-
354 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF OKESA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKESA...BARTLESVILLE...DEWEY AND
OSAGE HILLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3689 9581 3668 9582 3671 9619 3689 9618
TIME...MOT...LOC 2054Z 273DEG 22KT 3679 9607Special weather statement, Jun 16, 4:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU JUN 16 2011
ARZ001-OKZ063-162130-
BENTON AR-DELAWARE OK-
406 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 406 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE EUCHA
STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MAYSVILLE...CHEROKEE CITY AND LAKE
EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3644 9452 3626 9452 3633 9476 3643 9478
TIME...MOT...LOC 2106Z 278DEG 20KT 3637 9473Special weather statement, Jun 16, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 16 2011
ARZ001-162145-
BENTON AR-
413 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN BENTON
AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SULPHUR
SPRINGS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SULPHUR SPRINGS AND GRAVETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3636 9438 3644 9453 3651 9450 3650 9431
TIME...MOT...LOC 2113Z 291DEG 10KT 3648 9445The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 16, 4:28 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 62 min |
| Jun 16, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more | 63 min |
| Jun 16, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more | 55 min |
| Jun 16, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| Jun 16, 7:19 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jun 16, 11:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 15 min |
| Jun 16, 11:36 AM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Jun 16, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 59 min |
| Jun 16, 1:18 PM CDT | Tornado Warning | TSA | Osage, Washington | 27 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jun 16, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 16, 2:48 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 57 min |
| Jun 16, 2:58 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| Jun 16, 3:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 28 min |
| Jun 16, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 28 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jun 16, 3:54 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Jun 16, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Jun 16, 7:11 AM CDT | Special Weather Statement | TSA | Washington | 49 min |
| Jun 16, 10:23 AM CDT | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Jun 16, 4:41 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.